January 06, 2012,
K.F. asks from Unionville, OH on January 06, 2012
Suddenly Spotting While Taking Birth Control Pills
I have been on birth control pills for over a year now (Tri-Sprintec) I take a pill at the same exact time every single day. That is, until last month when I went to pick up my prescription and the pharmacy was unexpectedly closed and it was also the day I was supposed to start my first pill. I went back the next day, took a pill immediately and then took another one at my regular time which is 8:00pm. There was also one day when I was out late and forgot to take my pill with me so I took it a few hours later than normal. When my period came that month it was much lighter than normal and I had a lot of just spotting instead of bleeding. Now I am not supposed to start my period again until the 18th of this month. Last night my husband and I had sex, afterwards I went to the bathroom and when I wiped it was a light pink color. This morning just a little bit ago there was a little bit of brown.
I am hoping someone can give me reasons for this happening, besides pregnancy. I am TERRIFIED that I am pregnant again. I have a 3 1/2 year old and a 15 month old and we have no plans to ever have children again. When I saw the spotting last night I started shaking and thought I was going to pass out because my first thought was I must be pregnant. I am hoping that this is all just because my body is so used to me taking my birth control every day at the same exact time and now my bodys just thrown off a bit, but I know there is always a possibility of pregnancy. I am not ready to take a pregnancy test right now I don't know if I can handle it I have an appointment with my OB the first week of February to finally get help for my depression. I guess what i'm looking for is some other explanations besides pregnancy to ease my mind until I am emotionally ready to take a pregnancy test. Thank you.
S.W. answers from Minneapolis on January 06, 2012
I have been on the pill for many years. I've had occasional spotting if I forgot one pill or took it later in the day. The type of pill can determine how likely spotting is and how strict you need to be in taking it at the same time each day. I've not had an unintended pregancy in 25+ years of being on the pill.
If you don't want any more children, however, I would be talking with your doctor about permanent birth control options, for you or your husband. Vasectomies are inexpensive, quick, and barely painful.
4 moms found this helpful
J.S. answers from Hartford on January 06, 2012
Breakthrough bleeding is normal when you're on the pill. You took care of things the way you were supposed to at the beginning of the pack when you were late starting it by ONLY a day. And the other pill was late by ONLY a few hours.
However, I'm going to tell you that the pill is not permanent birth control if you never want to get pregnant again. I got pregnant twice on the pill (while taking other medications that interfered). I was religious about taking my medications properly.
If you want permanent and reliable then you don't want a hormonal or barrier birth control.
2 moms found this helpful
Moms recommend the following deals from Mamapedia:
S.M. answers from Dallas on January 06, 2012
Don't worry too much right now. I take the same pills and the exact same thing happened to me about a month ago. And I, too, was freaking out! I was sure I hadn't missed a pill. But I got my normal period last time and I am not pregnant. I also was afraid to take a pregnancy test, so I just waited to see if I got my period, and I did. Phew! I don't know what caused the spotting in the middle of the month, and never did find out. But it turned out to be nothing.
1 mom found this helpful
M.M. answers from Lake Charles on January 06, 2012
When I was on the pill that happened to me all the time... the doc told me the pill was working it just wasn't doing as good a job at regulating my periods, apparently it's pretty normal but definitely not cool. The odds of getting pregnant on BC is pretty dang slim so breathe easy and be positive until your appointment!
1 mom found this helpful
J.W. answers from St. Louis on January 06, 2012
Spotting is pretty normal when your pill schedule gets messed up a bit.
1 mom found this helpful
K.N. answers from Cleveland on January 06, 2012
Everyone has already said that it's normal on the pill, but you mentioned you noticed it right after sex, could really be nothing more than a little irritation for one reason or another, the brown this morning would have been old blood, so just left over from the night before. I really wouldn't worry, but if you really are done having kids, you might want to look into something with less risk for human error than the pill, so you don't stress yourself out like this again.